MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG MOTOR, US; Pump, Blood, Cardiopulmonary Bypass, Non-Roller Type

THORATEC SWITZERLAND GMBH CENTRIMAG MOTOR, US; Pump, Blood, Cardiopulmonary Bypass, Non-Roller Type
Model Number 102956
Medical Device Problem Codes Mechanical Problem (1384); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a broken and frozen set screw on the centrimag motor was not confirmed.The centrimag motor, serial (b)(6), was evaluated at the service depot.The motor was visually inspected and was found to be in good condition with no physical damage observed.The motor was connected to a test loop and run for several days.During the observation period the motor functioned as intended with no unintended alarms or problems observed.The customer reported issue of a broken screw on the locking ring was unconfirmed.The motor was tested and passed all functional tests.The motor is ready for use and will be returned to the customer.A root cause for the reported event was unable to be conclusively determined.The device history records were reviewed for the centrimag motor (serial number: (b)(6) and the motor was found to pass all manufacturing and qa specifications.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The 2nd generation centrimag system operating manual provides information regarding emergencies/troubleshooting in section 9.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.The centrimag motor ifu instructs the user to inspect the centrimag motor, jacket, cable, console connector, and locking mechanism for damage prior to use.If any component is damaged do not use the centrimag motor.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG MOTOR, US
Common Device Name
Pump, Blood, Cardiopulmonary Bypass, Non-Roller Type
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key25846933
Report Number3003306248-2026-00256
Device Sequence Number16108209
Product Code KFM
UDI-Device Identifier07640135140078
UDI-Public(01)07640135140078(11)231114
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102956
Device Catalogue Number102956
Device Lot Number10079171
Date Returned to Manufacturer06/29/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2026
Supplement Date Received by ManufacturerNot provided
09/28/2026
Initial Report FDA Received Date07/16/2026
Supplement Report FDA Received Date09/18/2026
09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown